Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 24, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2004, 12:31 PM EDT for Horry County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 12:31 PM EDT (16:31 UTC)
- Expired
- Jun 3, 2004, 1:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WUUS52 KILM 031631 SVRILM SCC051-031715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1230 PM EDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 115 PM EDT * AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NIXONVILLE...OR 8 MILES EAST OF CONWAY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAYBORO AROUND 1235 PM ALLSBROOK AROUND 1250 PM LONGS AROUND 100 PM MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3391 7922 3375 7893 3391 7863 3412 7886 $$ HAWKINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:38 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 3, 10:38 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1038 AM EDT THU JUN 3 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE ACROSS SOUTH CAROLINA PORTION OF CWA. EXPECT THIS TREND TO CONTINUE IN JUICY AND UNSTABLE AIRMASS AHEAD OF COLD FRONT STILL WELL UPSTREAM. OMEGA FIELDS JUSTIFY BUMPING POPS BACK UP TO 40 FROM 20 PERCENT. FORECAST AREA IS IN A SLIGHT RISK OF SEVERE TODAY. NOT MUCH IN THE WAY OF UPPER SUPPORT OR STRONG WINDS ALOFT THIS AFTERNOON. DRY AIR IN MID LEVELS CONDUCIVE FOR DOWNBURSTS. WET BULBS ZEROS DOWN TO ABOUT 10 KFT AND SO HAIL ALSO A POSSIBILITY. EXPECT MAINLY THOUGH SOME HEAVY RAIN...AS STORMS ARE MOVING AT LESS THAN 15 MPH. ONE TO TWEAKED TEMPS AND DEWPOINTS UP TO MATCH CURRENT CONDITIONS. && .MARINE... PRESSURE PATTERN REMAINS QUITE MESSY OVER THE CAROLINAS...WITH WEAK TROFFING OVER THE PIEDMONT AND JUST OFF THE COAST. WILL MAINTAIN LIGHT SW WINDS THROUGH THE AFTERNOON. BEYOND THAT AM NOT TOO FOND OF ETA/GFS/NGM...SO NOT INCLINED TO MAKE ANY REAL CHANGES UNTIL AFTER 12Z RUNS COME IN. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 90 70 80 66 / 40 40 60 40 FLORENCE 92 65 82 64 / 40 40 50 30 LUMBERTON 92 65 81 63 / 40 40 60 40 MYRTLE BEACH 87 71 82 67 / 40 40 60 40 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: RJD MARINE: RAS
Hazardous weather outlook, Jun 3, 4:08 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 408 AM EDT THU JUN 3 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040806- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 408 AM EDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.